EconPapers    
Economics at your fingertips  
 

Financial shocks, financial stability, and optimal Taylor rules

Fabio Verona (), Manuel Martins () and Inês Drumond

Journal of Macroeconomics, 2017, vol. 54, issue PB, 187-207

Abstract: We assess the performance of optimal Taylor-type interest rate rules, with and without reaction to financial variables, in stabilizing an economy following financial shocks. The analysis is conducted in a DSGE model with loan and bond markets, each featuring financial frictions. This allows for a wide set of financial shocks and transmission mechanisms and can be calibrated to match the bond-to-bank finance ratio featured in the US financial system. Overall, we find that monetary policy that reacts to credit growth, a form of the so-called “leaning against the wind”, improves the ability of the central bank to achieve its mandate in the wake of financial shocks. The specific policy implications depend partly on the origin and the persistence of the financial shock, but overall not on the assignment of a mandate for financial stability in the central bank’s objective function.

Keywords: Financial shocks; Financial stability; Optimal Taylor rules; DSGE model; Bond market; Loan market (search for similar items in EconPapers)
JEL-codes: E32 E44 E52 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0164070417301441
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Financial shocks, financial stability, and optimal Taylor rules (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmacro:v:54:y:2017:i:pb:p:187-207

Access Statistics for this article

Journal of Macroeconomics is currently edited by Douglas McMillin and Theodore Palivos

More articles in Journal of Macroeconomics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-04-13
Handle: RePEc:eee:jmacro:v:54:y:2017:i:pb:p:187-207